Posted by yxibow on May 29, 2008, at 4:43:50
In reply to Re: Zyprexa? » yxibow, posted by Bob on May 24, 2008, at 16:56:44
> But abruptly starting and stopping and starting APs can cause multiple WDs, withdrawal dyskinesias and multiple IDs, initial dyskinesias.
> What are "WD's, dyskinesias, and ID's"?
> Thanks for that informative response. It was really helpful. Did you say that you are currently taking an AAP?
Dyskinesias are bodily motions caused by either a organic (i.e. Parkinsons, etc.) or iatrogenic (medicine induced, mostly APs but also rarely other medications and street drugs)
Yes, I am still taking Seroquel.
ID, is initial dyskinesia, which can be caused by the startup of a medication -- there are many kinds and I don't want to frighten you too much, high potency typicals can cause in some people oculogyric issues (literally eyes moving) -- but mostly intense EPS (fancy word for side effects) that is usually resolved by Benadryl or the like. They are not Tardive syndromes.
WD, withdrawal dyskinesias, typically happen when a AP is dropped without tapering off because of complexities in how they work on dopamine, among other reasons I'm sure someone can explain better.
The answer is, don't drop one cold unless there is an absolute reason verified by a doctor or the extraordinarily rare NMS syndrome from all APs
(including vast hypothermia and disorientation -- basically if one had serotonin syndrome or NMS they actually might not even know it until it became obvious, these are hospital cases -- anyhow, not to end on a sour note, they are rare)
I hope that helps